Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 53, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 14, 2021, 9:26 PM MDT for Garfield County, Petroleum County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 9:26 PM MDT (03:26 UTC)
- Expired
- Jun 14, 2021, 10:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, MT, Petroleum County, MT
The radar
The Billings radar (KBLX), 118 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 2771 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WUUS55 KGGW 150326
SVRGGW
MTC033-069-150430-
/O.NEW.KGGW.SV.W.0053.210615T0326Z-210615T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
926 PM MDT Mon Jun 14 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southwestern Garfield County in northeastern Montana...
Southeastern Petroleum County in northeastern Montana...
* Until 1030 PM MDT.
* At 925 PM MDT, a severe thunderstorm was located 10 miles east of
Flatwillow, or 16 miles southeast of Winnett, moving northeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Flatwillow, Mosby, Petrolia Lake and Cat Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4675 10840 4682 10845 4711 10798 4685 10769
4685 10789 4682 10785 4680 10784 4680 10785
4679 10784 4678 10785 4676 10783
TIME...MOT...LOC 0325Z 236DEG 20KT 4679 10818
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow2 follow-up statements
701
WWUS55 KGGW 150357
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
957 PM MDT Mon Jun 14 2021
MTC033-069-150430-
/O.CON.KGGW.SV.W.0053.000000T0000Z-210615T0430Z/
Garfield MT-Petroleum MT-
957 PM MDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTHWESTERN GARFIELD AND SOUTHEASTERN PETROLEUM COUNTIES...
At 956 PM MDT, a severe thunderstorm was located 11 miles southwest
of Mosby, or 20 miles southeast of Winnett, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Flatwillow, Mosby, Petrolia Lake and Cat Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Glasgow.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4675 10840 4682 10845 4711 10798 4685 10769
4685 10789 4682 10785 4680 10784 4680 10785
4679 10784 4678 10785 4676 10783
TIME...MOT...LOC 0356Z 244DEG 20KT 4684 10800
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow744
WWUS55 KGGW 150426
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
1026 PM MDT Mon Jun 14 2021
MTC033-069-150435-
/O.EXP.KGGW.SV.W.0053.000000T0000Z-210615T0430Z/
Garfield MT-Petroleum MT-
1026 PM MDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARFIELD AND
SOUTHEASTERN PETROLEUM COUNTIES WILL EXPIRE AT 1030 PM MDT...
The storm which prompted the warning for Southwestern Garfield and
Southeastern Petroleum Counties has weakened below severe limits,
and has exited the warned area. Therefore, the warning will be
allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Glasgow.
LAT...LON 4675 10840 4682 10845 4711 10798 4685 10769
4685 10789 4682 10785 4680 10784 4680 10785
4679 10784 4678 10785 4676 10783
TIME...MOT...LOC 0425Z 236DEG 20KT 4692 10782
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:05 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 14, 8:05 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 805 PM MDT Mon Jun 14 2021 .DISCUSSION... Evening update... Went ahead and extended the Lake Wind Advisory through tomorrow afternoon with winds subsiding slightly overnight tonight then picking back up tomorrow. Going heat-related advisory and warning still look respectable, as does the fire weather highlights. Consideration should be given into the eastern fire weather zones for potential expansion of the current watch in effect for Wednesday. 97 Previous discussion... High Pressure will remain firmly in control through Tuesday evening when a strong, but relatively dry cold front moves through the area. This front will drop temperatures 20 to 25 degrees from Tuesday's highs so we'll be closer to normal but still above normal with highs in the upper 70s to mid 80s. Until then we have two issues to contend with. First one is the heat. With temperatures ranging from 90-107 (including a forecast high of 104 for Glasgow that should break the record of 102), an Excessive Heat Warning has been issued for all but the far northeast corner of our CWA, and for those zones a Heat Advisory was issued. Issue #2 is the Fire Weather concerns. A Red Flag Warning has been issued from noon to midnight Tuesday for the western half of our CWA, and a Fire Weather Watch for our eastern half. Main fire concerns are the hot temperatures, lower humidities as well as the chance of an isolated dry thunderstorm. Rest of the week looks dry and slightly warmer than normal with highs remaining in the 70s and 80s. RMB && .AVIATION... FLIGHT CONDITIONS: VFR LLWS: around 2kft AGL from the SE around 40 kts at all sites, most likely at KOLF, KGDV, & KSDY. WINDS: SE 10-20 kts overnight, SE 10-25 kts Tuesday morning and afternoon, shifting winds becoming NW-W 15-25 kts Tuesday night and early Wednesday morning. SYNOPSIS: High Pressure remains in control through Tuesday evening when a strong but relatively dry cold front moves through. Only precipitation threat will be from a few isolated high based thunderstorms. RMB/97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 9 AM Tuesday to midnight MDT Tuesday night for Central and Southeast Phillips...Central and Southern Valley...Dawson...Eastern Roosevelt...Garfield...McCone... Northern Phillips...Northern Valley...Petroleum...Prairie... Richland...Southwest Phillips...Western Roosevelt...Wibaux. Red Flag Warning from noon Tuesday to midnight MDT Wednesday night for MTZ134>137. Heat Advisory until midnight MDT tonight for Central and Southeast Phillips...Central and Southern Valley...Garfield... Petroleum...Southwest Phillips. Lake Wind Advisory until 6 PM MDT Tuesday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Fire Weather Watch from Tuesday morning through Tuesday evening for MTZ120-122. Heat Advisory from 9 AM Tuesday to midnight MDT Tuesday night for Daniels...Sheridan. && weather.gov/glasgow
In the hours before
Special weather statement, Jun 14, 8:19 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Glasgow MT
819 PM MDT Mon Jun 14 2021
MTZ021-150300-
Petroleum MT-
819 PM MDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PETROLEUM COUNTY UNTIL
900 PM MDT...
At 817 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Roy to 8 miles northwest
of Winnett to near Flatwillow. Movement was northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Winnett, Flatwillow, Petrolia Lake and Tiegen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4718 10874 4719 10872 4727 10872 4727 10859
4730 10859 4731 10834 4732 10831 4735 10831
4732 10823 4687 10798 4675 10830 4675 10860
4682 10863 4684 10863 4684 10861 4710 10861
4710 10874
TIME...MOT...LOC 0217Z 214DEG 25KT 4724 10890 4707 10849 4679 10836
NWS GlasgowSpecial weather statement, Jun 14, 9:20 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Glasgow MT
920 PM MDT Mon Jun 14 2021
MTZ016-021-022-060-150400-
Petroleum MT-Garfield MT-Southwest Phillips MT-
Central and Southeast Phillips MT-
920 PM MDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHILLIPS...WEST
CENTRAL GARFIELD AND NORTHEASTERN PETROLEUM COUNTIES UNTIL 1000 PM
MDT...
At 919 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 23 miles south of Zortman to 8 miles southwest
of Crooked Creek Rec Area. Movement was north at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Zortman, Crooked Creek Rec Area and U L Bend Rec Area.
LAT...LON 4796 10857 4755 10766 4721 10797 4738 10832
4759 10832 4757 10834 4759 10839 4758 10842
4762 10844 4760 10848 4762 10852 4762 10865
TIME...MOT...LOC 0319Z 195DEG 27KT 4758 10859 4732 10803
NWS GlasgowThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:19 PM MDT | Special Weather Statement | GGW | Petroleum | 41 min |
| Jun 14, 8:26 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 64 min |
| Jun 14, 9:20 PM MDT | Special Weather Statement | GGW | Petroleum | 40 min |
| Jun 14, 10:28 PM MDT | Special Weather Statement | GGW | Garfield | 47 min |
| Jun 14, 11:14 PM MDT | Special Weather Statement | GGW | Garfield | 46 min |
| Jun 15, 3:48 AM MDT | Special Weather Statement | GGW | McCone | 57 min |
| Jun 15, 3:20 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 29 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.